Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 14, NWS Northern Indiana

May 28, 2013Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 28, 2013, 11:00 PM EDT for Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 11:00 PM EDT (03:00 UTC)
Expired
May 28, 2013, 11:45 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elkhart County, IN, Saint Joseph County, IN, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 11:10 PM EDTTSTM WND GST 602 Nw South Bend, INRELAYED BY ABC57 METEOROLOGIST
May 28, 11:11 PM EDTTSTM WND GST 604 Nw South Bend, IN
May 28, 11:12 PM EDTTSTM WND GST 623 Nw South Bend, IN
May 28, 11:15 PM EDTTSTM WND DMGSouth Bend, INMULTIPLE POWERPOLES SNAPPED IN THE MIDDLE... SEVERAL TREES UPROOTED
May 28, 11:25 PM EDTTSTM WND DMGMishawaka, INLARGE TREE BROKEN AT BASE
May 28, 11:26 PM EDTTSTM WND GST 644 Sse Mishawaka, IN
May 28, 11:30 PM EDTTSTM WND DMGMishawaka, INPORTION OF LARGE TREE SNAPPED NEAR BASE ON N MAIN STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 9:36 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS53 KIWX 290300
SVRIWX
INC039-141-MIC027-290345-
/O.NEW.KIWX.SV.W.0014.130529T0300Z-130529T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1145 PM EDT/1045 PM CDT/

* AT 1058 PM EDT/958 PM CDT/...A LINE OF SEVERE THUNDERSTORMS WAS
  LOCATED ALONG A LINE EXTENDING FROM NEW CARLISLE TO 6 MILES
  NORTHEAST OF KINGSFORD HEIGHTS...AND MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH LIBERTY AROUND 1105 PM EDT.
  GULIVOIRE PARK AND GEORGETOWN AROUND 1110 PM EDT.
  MISHAWAKA AND LAKEVILLE AROUND 1115 PM EDT.
  EDWARDSBURG AND OSCEOLA AROUND 1120 PM EDT.
  SIMONTON LAKE AND ELKHART AROUND 1125 PM EDT.
  WAKARUSA AND DUNLAP AROUND 1130 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LYDICK...CRUMSTOWN...
CHAIN-O-LAKES...INDIAN VILLAGE...EAGLE LAKE...WYATT...WOODLAND...JUNO
LAKE...ADAMSVILLE AND JIMTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4179 8576 4177 8579 4176 8566 4151 8567
      4148 8653 4152 8653 4153 8651 4158 8648
      4166 8649 4167 8651 4176 8651 4176 8624
      4180 8623 4187 8577
TIME...MOT...LOC 0300Z 264DEG 51KT 4177 8645 4165 8644
          4152 8655

HAIL...<.75IN
WIND...60MPH

$$
2 follow-up statements
934 
WWUS53 KIWX 290315
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 PM EDT TUE MAY 28 2013

INC039-141-MIC027-290345-
/O.CON.KIWX.SV.W.0014.000000T0000Z-130529T0345Z/
ELKHART IN-ST. JOSEPH IN-CASS MI-
1115 PM EDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CASS...ST. JOSEPH AND ELKHART COUNTIES UNTIL 1145 PM EDT/1045 PM
CDT/...

AT 1113 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NILES TO SOUTH BEND TO LAKEVILLE...AND MOVING 
EAST AT 60 MPH. A WIND GUST OF 60 MPH WAS MEASURED AT THE SOUTH BEND 
REGIONAL AIRPORT 1111 PM EDT. 

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EDWARDSBURG AND OSCEOLA AROUND 1120 PM EDT.
  SIMONTON LAKE AND ELKHART AROUND 1125 PM EDT.
  WAKARUSA AND DUNLAP AROUND 1130 PM EDT.
  BRISTOL AROUND 1135 PM EDT.
  NEW PARIS AND MIDDLEBURY AROUND 1140 PM EDT.
  MILLERSBURG AROUND 1145 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE EAGLE LAKE...WYATT...
WOODLAND...JUNO LAKE...ADAMSVILLE...JIMTOWN...SHAVEHEAD LAKE...
UNION...SOUTHWEST AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4179 8576 4177 8579 4176 8566 4151 8567
      4148 8653 4152 8653 4153 8651 4158 8648
      4166 8649 4167 8651 4176 8651 4176 8624
      4180 8623 4187 8577
TIME...MOT...LOC 0314Z 264DEG 51KT 4179 8618 4167 8618
          4154 8629

HAIL...<.75IN
WIND...60MPH

$$
697 
WWUS53 KIWX 290332
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EDT TUE MAY 28 2013

INC039-141-MIC027-290345-
/O.CON.KIWX.SV.W.0014.000000T0000Z-130529T0345Z/
ELKHART IN-ST. JOSEPH IN-CASS MI-
1132 PM EDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CASS...EASTERN ST. JOSEPH AND ELKHART COUNTIES UNTIL 1145 PM EDT...

AT 1128 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF SIMONTON LAKE TO ELKHART TO 
WAKARUSA...AND MOVING EAST AT 60 MPH. SEVERAL WIND GUSTS TO 60 MPH 
HAVE BEEN REPORTED. THIS LINE HAS BEEN PRODUCING DAMAGE WITH TREES 
AND POWER LINES REPORTED DOWN. 

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GOSHEN...BRISTOL...NEW PARIS...MIDDLEBURY...MILLERSBURG...
SOUTHWEST...SHAVEHEAD LAKE...FORAKER...WATERFORD MILLS AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4187 8577 4179 8576 4177 8579 4176 8566
      4151 8567 4149 8638 4156 8635 4173 8624
      4180 8623
TIME...MOT...LOC 0331Z 264DEG 51KT 4181 8586 4169 8586
          4157 8597

HAIL...<.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:25 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 28, 7:25 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EDT TUE MAY 28 2013

.SYNOPSIS...
ISSUED AT 715 PM EDT TUE MAY 28 2013

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT INTO
EARLY WEDNESDAY MORNING AS SEVERAL DISTURBANCES MOVE THROUGH THE REGION.
A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE AS WELL AS
PRODUCE SOME LOCALLY HEAVY RAINFALL. RAIN CHANCES ARE EXPECTED TO
DECREASE DURING THE DAY ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO
THE OHIO VALLEY...MAKING FOR PARTLY CLOUDY SKIES AND WARMER
TEMPERATURES ON WEDNESDAY INTO THURSDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 343 PM EDT TUE MAY 28 2013

CONVECTION ASSOCIATED WITH EARLIER PASSING MCV IS NOW WELL NORTHEAST
OF HERE. ATMOSPHERE JUST NOW STARTING TO DESTABILIZE WITH A FEW
PEAKS OF SUN AND PERSISTENT SW FLOW PUSHING SURFACE TEMPS INTO THE
MID/UPPER 70S AND DEWPOINTS INTO THE MID/UPPER 60S. HOWEVER...WITH A
LACK OF FOCUSED LIFTING MECHANISM...CONVECTION HAS BEEN RATHER
SPORADIC AND MAINLY TIED TO AREA OF SUBTLE LOW LEVEL CONVERGENCE.
EXPECT THIS WILL CONTINUE TO BE THE CASE FOR THE NEXT FEW HOURS.
LATEST VAD WIND PROFILE SHOWS A RESPECTABLE SPEED MAX ALOFT BUT
SPC/RAP MESOANALYSIS SHOWS INSTABILITY STRUGGLING TO BUILD OVER OUR
CWA AND SEVERE THREAT WILL THEREFORE REMAIN ISOLATED.

ADDITIONAL CONVECTION EXPECTED OVER THE REGION LATER TONIGHT THOUGH.
MASS ADJUSTMENT FROM MINNESOTA UPPER PV ANOMALY WILL FORCE A DECENT
UPPER LEVEL JETLET TO FORM OVER THE GREAT LAKES TONIGHT. RIGHT
ENTRANCE REGION DYNAMICS WILL LIKELY PROVIDE THE IMPETUS FOR ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS IN A WEAKLY UNSTABLE ENVIRONMENT.
FURTHERMORE...ANOTHER CONVECTIVELY INDUCED SHORTWAVE CURRENTLY OVER
THE PLAINS IS EXPECTED TO ADVECT INTO THE AREA TONIGHT AND AID
VERTICAL ASCENT. NO SHORTAGE OF AVAILABLE MOISTURE EITHER WITH 40+
KT SOUTHWESTERLY LLJ CONTINUING TO PUMP HIGH THETA-E AIR INTO THE
REGION. EXACT TIMING AND TRACK OF CONVECTION REMAINS UNCERTAIN
THOUGH AND WILL DEPEND ON EVOLUTION OF VARIOUS OUTFLOW BOUNDARIES
AND MESOSCALE MINUTIA DIFFICULT TO PINPOINT MORE THAN A FEW HOURS IN
ADVANCE. LATEST HI-RES ARW AND SPC 4KM WRF SEEM TO HAVE THE BEST
HANDLE ON CONVECTION THIS AFTERNOON AND SUGGEST CURRENT DIURNALLY
DRIVEN STORMS WILL DISSIPATE AROUND SUNSET WITH A BRIEF LULL BEFORE
SECOND WAVE ARRIVES AROUND 06Z. DESPITE GOOD WIND PROFILES...SEVERE
WEATHER THREAT WILL DECREASE FURTHER WITH THE LOSS OF DAYTIME
HEATING. HEAVY RAIN WILL BE THE MAIN THREAT IF/WHERE CONVECTION
DOES OCCUR.

MIDLEVEL RIDGING EXPECTED TO REBUILD OVER THE OHIO VALLEY TOMORROW
IN RESPONSE TO DIGGING WESTERN CONUS TROUGH. WILL LIKELY STILL BE
SOME ONGOING CONVECTION DURING THE MORNING BUT EXPECT A GRADUAL
CLEARING TREND DURING THE AFTERNOON AS SUBSIDENCE SPREADS FROM SOUTH
TO NORTH. THIS SHOULD ALSO ALLOW FOR A RATHER WARM AFTERNOON. PUSHED
HIGH TEMPS UP A BIT TO MATCH WARMER MAV GUIDANCE WITH GENERALLY MID
80S EXPECTED.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM EDT TUE MAY 28 2013

POTENT SW ACRS THE CNTRL ROCKIES ON NOSE OF STG UPR JET STREAK
NOSING IN OFF THE ERN PAC WILL DIG EWD BFR EJECTING INTO THE NRN
PLAINS AND CLOSING OFF. LG SCALE DOWNSTREAM HGT RISES WITHIN
SHARPENING LL THERMAL RIDGE SUGGEST LTL IMPEDES FOR CONVN THU AND
WILL KEEP W/PRIOR INHERITED DRY FCST.

OTRWS VIGOROUS LL THETA-E SURGE XPCD THU NIGHT IN CONJUNCTION W/LEAD
SW IMPULSE LIFTING UP ACRS THE WRN LAKES PER MOST SPECTRAL GUIDANCE
OF WHICH SHLD PROMOTE NOCTURNAL CONVN ALG NOSE OF FVRBL LLJ. SOME OF
THIS MAY LINGER NE EARLY FRI AM HWVR PRIMARY FOCUS XPCD TO SHIFT
ACRS NWRN AREAS FRI AFTN TIED TO PEAKING DIURNAL DESTABILIZATION AND
EWD PROGRESSION OF UPR JET STREAK ACRS THE NRN LAKES.

SLOWING EWD EJECTION OF OPENING LG SCALE MID LVL TROUGH FOLLOWS THIS
WEEKEND W/PERIOD CHCS FOR CONVN CONTG ESP SAT AFTN/SAT NIGHT AND
PERHAPS ERN AREAS SUN ASSUMING 12Z IMPLIED CONSENSUS TIMING HOLDS.
WELL ABV NORMAL TEMPS TO START WILL SLOWLY COOL BACK TWD NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 715 PM EDT TUE MAY 28 2013

JUST A FEW LIGHT SHOWERS DEVELOPING OVER NORTHWEST INDIANA THIS
EVENING. AN ISOLATED TSRA POSSIBLE EARLY THIS EVENING BUT MORE
CONCERN FOR LARGER AREA OF TSRA LATE EVENING AND OVERNIGHT ONCE
AGAIN. SATELLITE/RADAR SHOWING DEVELOPING LINE OF TSRA IN WEST
CENTRAL IL MOVING NORTHEAST. THIS WILL LIKELY IMPACT KSBN AFTER
03Z SO HAVE INCLUDED A TEMPO TSRA AT THIS TIME. KFWA WILL REMAIN
ON EASTERN FLANK OF BEST CHANCES FOR PCPN SO KEPT A PROB30 GROUP
THERE WITH TRENDS THIS EVENING DICTATING ANY FURTHER UPGRADES LATER
THIS EVENING. ATMOSPHERE LOOKS TO BE CAPPED ON WEDNESDAY WITH ONLY
VERY SMALL CHANCES FOR ISOLATED TSRA SO KEPT TAFS DRY WITH VFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...CEO
SHORT TERM...AGD
LONG TERM...T
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 28, 6:56 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT TUE MAY 28 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-292300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
656 PM EDT TUE MAY 28 2013 /556 PM CDT TUE MAY 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...ESPECIALLY AFTER MIDNIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE. ALSO...A FEW STORMS COULD BE
STRONG OR SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND AGAIN THURSDAY
NIGHT AND FRIDAY. THUNDERSTORMS ARE LIKELY FRIDAY NIGHT THROUGH
SATURDAY NIGHT. SOME STORMS MAY BE SEVERE LATE THIS WEEK AND HEAVY
RAINFALL WITH LOCALIZED FLOODING IS ALSO POSSIBLE LATE THIS WEEK
AND THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-292300-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
656 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. STRONG WINDS AND
HIGH WAVES MAY ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND AGAIN THURSDAY
NIGHT AND FRIDAY. THUNDERSTORMS ARE LIKELY FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 28, 10:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT TUE MAY 28 2013

INZ003-004-012-014-290330-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
943 PM CDT TUE MAY 28 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MARSHALL...LA
PORTE...WESTERN ST. JOSEPH AND NORTHERN STARKE COUNTIES...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF LA
PORTE TO 15 MILES WEST OF LA CROSSE...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LA PORTE...
  KNOX...
  WANATAH...
  LA CROSSE AND KINGSFORD HEIGHTS...
  NEW CARLISLE...
  HAMLET...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING/200 AM EDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN.

LAT...LON 4158 8694 4166 8685 4176 8629 4176 8623
      4125 8647 4122 8693
TIME...MOT...LOC 0243Z 264DEG 38KT 4164 8680 4127 8713
Local storm report, May 28, 10:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     2 W MICHIGAN CITY       41.71N  86.93W
05/28/2013                   LA PORTE           IN   TRAINED SPOTTER

            A FEW LARGE TREE BRANCHES DOWN...SPOTTER REPORT RELAYED
            BY NWS CHICAGO

&&

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:03 PM EDTSpecial Marine WarningIWX117 min
May 28, 10:33 PM EDTSevere Thunderstorm WarningIWXLaPorte42 min
May 28, 10:43 PM EDTSpecial Weather StatementIWXLaPorte, Starke47 min
May 28, 11:22 PM EDTSpecial Weather StatementIWXKosciusko, Marshall53 min
May 28, 11:31 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall44 min
May 28, 11:48 PM EDTSpecial Weather StatementIWXLaGrange42 min
May 29, 12:03 AM EDTSpecial Weather StatementIWXLaGrange, Noble, Steuben42 min
May 29, 12:35 AM EDTSpecial Weather StatementIWXDeKalb25 min
May 29, 5:27 PM EDTSpecial Weather StatementIWXSaint Joseph48 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.